MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS
Catalog Number 823041
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cerebral Edema (4403)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a ventricular catheter (id 823041) and a certas valve were implanted with unknown setting due to hydrocephalus.Subcutaneous csf accumulation was observed around the device.The valve's patency was confirmed through radio isotopes.Therefore, the valve and the catheter were removed and replaced.When implanting the new ventricular catheter, the insertion location was changed from frazier¿s point to koccher¿s point.It was stated that, the surgeon could not think of the causation of subcutaneous retention other than the valve breakage.It was confirmed that the valve was not broken, however, there was a suspicion of ventricular catheter blockage.The patient is currently in follow up.According to information provided, it is unknown if the patient experienced any signs and symptoms due to suspected catheter blockage.
 
Additional Manufacturer Narrative
The hakim ventricular catheter (id 823041) was returned for evaluation.Failure analysis - the catheter was visually inspected; no defects were noted.The catheter was irrigated, no occlusion noted.Root cause analysis ¿ the possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the catheter.At the time of investigation, no function issues were noted.
 
Event or Problem Description
N/a.

Brand Name
HAKIM VENTRICULAR CATH
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20051374
Report Number3013886523-2024-00247
Device Sequence Number15443725
Product Code JXG
UDI-Device Identifier10381780518815
UDI-Public10381780518815
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS PLUS (ID 828814)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown